Doctor insights on:
Mirena Vs Copper T Iud
I want to switch to the copper IUD. Had Mirena (levonorgestrel) 3 years ago after my son. It expelled twice. Currently w/ implant, had depo, and pills. What do I do?
Hi, I have myasthenia Gravis, which is in remission. Have there been any adverse effects with myasthenia patients using the IUD copper loop/mirena IUDs, such as muscle weakness? Would you recommend IUDs for patients with myasthenia Gravis?
have been shown to be safe in patients with various nerve disorders. Every once in a while the "toxicity" of Copper comes up in the so called "Health Magazines" etc etc...I would recommend CU based IUD's to patient's with Myasthenia HOWEVER if there is ANXIETY about their use.....there are a MULTITUDE of IUD's "out there" all just as effective and without Copper!!
Hope this is helpful!
Dr Z ...Read more
Equal: They are probably about equal, each with its own pros and cons. ...Read more
What are the top bad side effects of the mirena? I fear blood clots, pregnancy, weight gain and hair loss most. with the copper t, I fear the cramps
No: You may have bleeding when it is removed for several days. ...Read more
Had cramps for a week and now started my period a week early. I have an IUD (copper t) is this something to get checked?
Copper t placed 8 months ago & had no problems .Now spotting between periods , lower back ache. Sudden weight gain 3 mos back.hormonal imbalance /iud?
Could be: The spotting between periods and low back ache could be due to the copper t having caused an infection. However, the IUD won't cause weight gain or a hormonal balance since it contains no hormones. The weight gain itself or the cause of the weight gain could be causing disturbances in your period. You need to see your PCP or GYN for a full history, exam, and appropriate testing. Hope this helps. ...Read more
No panic: They don t usually go so far...Remember that an xray will find it in the worse case scenarios, but probably your gyn dr will recover it without much difficulty. Just let your dr know, every gyn dr have seen this happen before. These products are made of materials that should not harm your body. Relax, and get an appointment. ...Read more
I have a migrated mirena IUD that has been in for 5 years and 8months and hasn't been removed yet could it get infected?
What are the complications if i don't remove mirena (levonorgestrel) IUD after the 5th anniversary? If i won't replace it with new one - can it be left inside awhile?
No guarantees: That it will still be effective at preventing pregnancy; and increased risk for ectopic pregnancy if conception occurs, and risks to baby if pregnancy in the uterus occurs with an iud in place; also: risks of it becoming 'scarred' in place, and being very difficult to remove; as always, risks of infections (abscesses in the fallopian tubes); risks of it poking into the wall of the uterus with pain. ...Read more
Considering getting a Mirena IUD. How long does the insertion take? How much pain can I expect to have with the insertion and in the days that follow? I haven't had any children.
Good choice: Mirena will give you consistent contraception for 5 years. Since you have not had any children, insertion may be somewhat difficult but not impossible. Your provider will be able to offer advice/suggestions on how to minimize the discomfort. Under optimum circumstances, insertion takes about 1-3 minutes or so, the discomfort, subsides quickly, in a day or so. I hope this helps. Best Wishes ...Read moreSee 2 more doctor answers
IUD: The IUD, whether it's hormonal or copper, is one of the safest and most effective methods of birth control that you can use. It's long-lasting, reversible, and b/c it's made to work inside the uterus, it doesn't cause systemic side effects. You can have it placed and have your doctor remove it anytime you want to get pregnant. Highly recommended for pregnancy prevention. ...Read moreSee 1 more doctor answer
If the strings pulle: The Mirena (levonorgestrel) IUD is one of the BEST forms of birth control available, it lasts 5 years, is ~99.5% effective, and thins the uterine lining so that you get lighter periods. 20% of women will stop having periods after 1 year and that's perfectly healthy. Effects in the uterus and so it won't affect or be affected by other medicadtion; very safe method; biggest risk after insertion is expulsion (1-2%). ...Read moreSee 1 more doctor answer